Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 10, NWS Green Bay, WI

September 29, 20159 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 29, 2015, 10:11 AM CDT for 9 counties in Wisconsin. It took effect at Sep 30, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2015, 10:11 AM CDT (15:11 UTC)
In effect from
Sep 30, 2015, 1:00 AM CDT
Expired
Sep 30, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 29, 6:37 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Sep 29, 6:37 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
637 AM CDT TUE SEP 29 2015

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 346 AM CDT TUE SEP 29 2015

LIGHT RAIN SHOULD LEAVE THE SOUTHEAST PART OF THE FORECAST AREA
AROUND DAYBREAK. LOTS OF MIDDLE AND HIGH CLOUDS OVER NORTHERN AND
CENTRAL WISCONSIN SHOULD MOVE AWAY AROUND NOON FROM WEST TO EAST
AS RIGHT ENTRANCE REGION OF STRONG UPPER JET LIFTS NORTHEAST INTO
CANADA. TEMPERATURES TODAY WILL BE MUCH CLOSER TO NORMAL.

SKIES SHOULD BE CLEAR THIS EVENING SETTING THE STAGE FOR A FROST
OR FREEZE IN NORTHERN AND CENTRAL WISCONSIN. THE QUESTION IS
WHETHER LAKE EFFECT CLOUDS WILL FORM SOUTH OF LAKE SUPERIOR AND
MOVE INTO NORTHERN WISCONSIN. THE TEMPERATURE DIFFERENCE BETWEEN
THE LAKE WATERS AND 850MB ARE COOL ENOUGH FOR CLOUDS YET THE AIR
UPSTREAM IS DRY. CONTINUED THE FREEZE WATCH DUE TO UNCERTAINTY OF
CLOUD COVER TONIGHT. IF IT LOOKS LIKE SKIES WILL BE CLEAR TONIGHT
THERE WILL LIKELY BE A FREEZE WARNING FOR NORTHCENTRAL WISCONSIN
AND A FROST ADVISORY FOR CENTRAL AND FAR NORTHEAST PARTS OF THE
STATE.

WEDNESDAY SHOULD BE SUNNY AND COOL WITH SOME LAKE EFFECT CLOUDS
NEAR THE BAY AND LAKE. TEMPERATURES SHOULD BE A FEW DEGREES BELOW
NORMAL IN MOST AREAS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 346 AM CDT TUE SEP 29 2015

AFTER ONE OF THE WARMEST SEPTEMBERS ON RECORD...CANADIAN HIGH
PRESSURE WILL BRING DRY CONDITIONS INTO THE WEEKEND. WITH RIDGE
AXIS TO THE NORTHEAST OF THE STATE...PERSISTENT NORTH/NORTHEAST
FLOW EXPECTED. FROST IS LIKELY FOR MUCH OF THE AREA NORTH AND
WEST OF THE FOX VALLEY WEDNESDAY NIGHT...AND POSSIBLE AGAIN
THURSDAY NIGHT IN THE SAME REGION.

WITH THE PERSISTENT NORTH/NORTHEAST FLOW EXPECTED ACROSS THE
WARMER WATERS OF THE BAY OF GREEN BAY AND LAKE MICHIGAN...
850MB TO WATER/BAY TEMPERATURE DIFFERENCES AROUND 13 C NOTED.
IT IS BEGINNING TO BE THE TIME OF YEAR WHERE LAKE CLOUDS
DEVELOP DUE TO THE COLDER AIR ALOFT. LOOOKING AT WEDNESDAY NIGHT
INTO THURSDAY NIGHT...850MB RELATIVE HUMIDITY VALUES MEAGER TO
SUPPORT CLOUD COVER. HOWEVER...LONGER FETCH OVER LAKE MICHIGAN AND
THE SPINE OF THE BAY OF GREEN BAY WOULD SUPPORT SOME CLOUD COVER.
DID RAISE CLOUDS SLIGHTLY ACROSS THE FOX VALLEY AND LAKESHORE
REGION FOR FLOW OVER THE WARMER WATERS.

DID LOWER MINIMUM TEMPERATURES WEDNESDAY NIGHT AND THURSDAY NIGHT.
SUSPECT LATER SHIFTS MAY NEED TO LOWER MINIMUM TEMPERATURES OVER
THE WEEKEND. ONE ITEM TO NOTE LATER THIS WEEKEND INTO EARLY NEXT
WEEK IS UPPER LEVEL SYSTEM EAST OF THE STATE COULD RETROGRADE
SLIGHTLY AND BRING A CHANCE OF SHOWERS TO FAR NORTHEAST WISCONSIN.
DID NOT ADD RAIN TO THE FORECAST DUE TO THE UNCERTAINTY IN THE
EVOLUTION OF THIS FEATURE. WILL WATCH IT OVER THE NEXT FEWS DAYS
TO SEE IF THERE IS ANY CONTINUITY IN THE MODELS BEFORE ADDING TO
THE FORECAST.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 637 AM CDT TUE SEP 29 2015

SKIES SHOULD CLEAR TODAY AS A COLD FRONT EXITS EASTERN
WISCONSIN. MAINLY CLEAR SKIES ARE EXPECTED TONIGHT THROUGH
WEDNESDAY WITH FROST POSSIBLE IN THE NORTH.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
WIZ005-010>012-018-019.
&&

SHORT TERM.....RDM
LONG TERM......ECKBERG
AVIATION.......RDM
Hazardous weather outlook, Sep 29, 3:31 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
331 AM CDT TUE SEP 29 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
331 AM CDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH REMAINS IN EFFECT FOR MUCH OF NORTH CENTRAL WISCONSIN
LATE TONIGHT. SENSITIVE VEGETATION COULD BE HARMED IF NOT BROUGHT
INSIDE OR COVERED. AREAS OF FROST ARE ALSO POSSIBLE LATE TONIGHT
ACROSS MUCH OF CENTRAL AND FAR NORTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST IS POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY NIGHT...
ESPECIALLY NORTH AND WEST OF THE FOX VALLEY. PERSONS SHOULD
COVER COLD SENSITIVE PLANTS TO PROTECT THEM FROM A FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-300845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
331 AM CDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERSISTENT NORTHEAST WINDS ALONG LAKE MICHIGAN FROM WEDNESDAY
THROUGH FRIDAY MAY PRODUCE WAVES HAZARDOUS TO SMALL CRAFT AT
TIMES.

RDM/ECKBERG

In the hours before

Local storm report, Sep 29, 9:13 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 AM CDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HEAVY RAIN       MANITOWOC               44.08N 87.66W
09/29/2015  M1.10 INCH       MANITOWOC          WI   TRAINED SPOTTER

&&

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 10:11 AM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas22 hr
Sep 29, 1:39 PM CDTSmall Craft AdvisoryGRB11 hr

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.